MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
99 samples were provided to our quality team for investigation.A visual inspection was performed, and no defects or imperfections were observed.50 samples were randomly selected and were then connected to a syringe with saline solution.All samples expelled the solution with normal flow, clogged needle was not confirmed.Furthermore, a device history record review was completed for provided batch number 3300424.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.During review of the process, process variations during the needle lubricant application can create clogged needles.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with the sample analysis the symptom reported was not confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material# 306616 batch# 3300424.It was reported by customer that the needle plugs halfway through giving an injection verbatim rcc received a complaint via email.Email(s) attached.Complaint number dm-24-0535.Report date 5/24/24.Factory/manufacturer.Bd.Mfr reorder #.192-n251s.Product name.Needle, sfty 192-n251s preventsg org 25gx1".Lot / serial number.(b)(6).Product concern.The needle plugs half way through giving an injection.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material# 306616.Batch# 3300424.It was reported that the bd safetyglide needle clogged/blocked.The following information was provided by the initial reporter: "the needle plugs halfway through giving an injection." verbatim: rcc received a complaint via email.Complaint number (b)(4).Report date 5/24/24.Factory/manufacturer bd.Mfr reorder # (b)(4).Product name needle, sfty 192-n251s preventsg org 25gx1" lot / serial number (b)(6).Product concern: the needle plugs half way through giving an injection.Additional information provided 1.What is the date of event? (b)(6) 2024.2.Please share the material number.Lot number 3300424.3.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No harm but the needle became plugged halfway through giving any injection so the needle had to be changed and patient then had to be repoked to finish administering the injection.4.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? needles were returned to our ames purchasing dept.

Brand Name
BD SAFETYGLIDE
Common Device Name
SAFETYGLIDE NEEDLES
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19495360
Report Number1213809-2024-00357
Device Sequence Number15606396
Product Code FMI
UDI-Device Identifier10612479262598
UDI-Public(01)10612479262598
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306616
Device Lot Number3300424
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date06/09/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown